| Catalog Number |
0580-1-440 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
Ambulation or Postural Difficulties (2544)
| Date of Event |
05/12/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
Event or Problem Description
Failed exeter stem from 2017 was revised (b)(6) 2025.Failed at an unusual location about halfway down where the stem snapped in half.
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving an exeter stem was reported.The event was confirmed.Method & results: -product evaluation and results: the reported device was not returned however photographs were provided for review.The photographs show a recently explanted exeter stem with a metal head assembled.The stem is fractured.Material analysis, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: clinician review: a review of medical records with a clinical consultant indicated "i have reviewed the documentation provided.Event description: failed exeter stem from 2017.Was revised 12/05/2025.Failed at an unusual location about halfway down where the stem snapped in half.The ap x-ray of a right tha shows a cemented exeter stem in a centralized position th stem has a transverse fracture at the midpoint of the stem.There is some lucency at the superior lateral bone interface of questionable importance.Fracture of a cemented exeter stem is confirmed.The root cause of this mechanical complication is not able to be determined from the information provided.Should further documentation becomes available i would be happy to further this investigation." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that 'failed exeter stem from 2017.Was revised 12/05/2025.Failed at an unusual location about halfway down where the stem snapped in half.' the reported device was not returned however photographs were provided for review.The photographs show a recently explanted exeter stem with a metal head assembled.The stem is fractured.Material analysis, functional and dimensional inspections could not be performed as the device was not returned.A review of medical records with a clinical consultant indicated "i have reviewed the documentation provided.Event description: failed exeter stem from 2017.Was revised 12/05/2025.Failed at an unusual location about halfway down where the stem snapped in half.The ap x-ray of a right tha shows a cemented exeter stem in a centralized position th stem has a transverse fracture at the midpoint of the stem.There is some lucency at the superior lateral bone interface of questionable importance.Fracture of a cemented exeter stem is confirmed.The root cause of this mechanical complication is not able to be determined from the information provided.Should further documentation becomes available i would be happy to further this investigation." no further investigation for this event is possible at this time.If device/additional information become available to indicate further evaluation is warranted, this record will be reopened.
Event or Problem Description
No new information.